Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 124, NWS Tulsa, OK

June 16, 20105 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 16, 2010, 2:21 PM CDT for 5 counties in Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2010, 2:21 PM CDT (19:21 UTC)
Expired
Jun 16, 2010, 3:15 PM CDT
In force
54 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Creek County, OK, Osage County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 36 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2010-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 932 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2010-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
932 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 12:53 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 16, 12:53 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1253 PM CDT WED JUN 16 2010

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
CONVECTIVE COMPLEX MOVING INTO NORTHEAST OKLAHOMA AT THIS TIME
WILL INCREASE IN INTENSITY THIS AFTERNOON AS IT BUILDS EAST AND
SOUTH. WILL CARRY TEMPO +TSRA FOR A COUPLE HOURS AT ALL SITES
EXCEPT KMLC WHERE IT IS MORE UNCERTAIN WHETHER THEY WILL BE
AFFECTED BY THE COMPLEX. ONCE THE STORMS CLEAR THE AREA BY EARLY
EVENING...VFR CONDITIONS WILL RETURN TO ALL SITES FOR THE REST OF
THE FORECAST PERIOD.

&&

.PREV DISCUSSION... /ISSUED 1149 AM CDT WED JUN 16 2010/

DISCUSSION...
SHOWERS AND THUNDERSTORMS MARCHING ACROSS NORTH CENTRAL OKLAHOMA
SEEM DESTINED TO CONTINUE EAST THIS AFTERNOON INTO A RATHER
UNSTABLE AIRMASS THAT RESIDES ACROSS NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS. SOME UPTICK IN INTENSITY IS ALSO LIKELY AS THE
AFTERNOON WEARS ON. ALREADY SEEING DIURNAL CONVECTION FIRE AHEAD
OF THE MAIN ACTIVITY AND THIS TREND WILL ALSO LIKELY CONTINUE.

HAVE RAISED POPS CONSIDERABLY ACROSS THE NORTHERN HALF OF THE
FORECAST AREA THIS AFTERNOON AS A RESULT. ONLY LOWERED AFTERNOON
MAXIMUMS A DEGREE OR TWO THOUGH AS CURRENT READINGS ARE ALREADY
NOT FAR FROM THE FORECAST MAXIMUMS.

UPDATE ON THE WAY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

AVIATION...05
Hazardous weather outlook, Jun 16, 1:02 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
102 PM CDT WED JUN 16 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
102 PM CDT WED JUN 16 2010

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...WEST CENTRAL ARKANSAS INTO SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
A COMPLEX OF SHOWERS AND THUNDERSTORMS WAS ENTERING NORTHEAST
OKLAHOMA EARLY THIS AFTERNOON. THE SHOWERS AND STORMS WILL
INCREASE IN INTENSITY THIS AFTERNOON AS THEY ENCOUNTER A VERY
UNSTABLE AIRMASS ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. A
FEW SEVERE STORMS ARE LIKELY...ESPECIALLY NORTH OF AN OKEMAH TO
POTEAU LINE...WITH WINDS TO 70 MILES AN HOUR AND HAIL UP TO HALF
DOLLAR SIZE POSSIBLE. THE STORMS WILL MOVE OUT OF THE AREA EARLY
THIS EVENING ENDING THE SEVERE WEATHER THREAT.

HOT AND HUMID WEATHER WILL RESULT IN HEAT INDICES THIS AFTERNOON IN
THE UPPER 90S TO AROUND 100 SOUTHEAST OF THE THUNDERSTORM COMPLEX.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY THROUGH TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND FRIDAY...
PRIMARILY WITHIN THE HIGHER TERRAIN AREAS OF NORTHWEST
ARKANSAS AND SOUTHEAST OKLAHOMA. THE TREND WILL BE TOWARD
DRIER AND WARMER WEATHER INTO NEXT WEEK...WITH AFTERNOON
HEAT INDEX VALUES POSSIBLY NEARING 100 DEGREES IN SOME PLACES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jun 16, 12:24 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1224 PM CDT WED JUN 16 2010

OKZ054-059-161830-
OSAGE OK-PAWNEE OK-
1224 PM CDT WED JUN 16 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 130 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     CENTRAL OSAGE AND PAWNEE

AT 1225 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 18 MILES WEST OF
PAWNEE...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...OSAGE...FAIRFAX...PAWNEE...JENNINGS...
TERLTON...HALLETT...MARAMEC...BLACKBURN...SKEDEE...CLEVELAND AND
RALSTON.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3653 9701 3654 9696 3657 9689 3662 9655
      3619 9636 3617 9654 3616 9681 3625 9683
      3625 9692 3633 9692 3635 9703 3651 9704
TIME...MOT...LOC 1725Z 248DEG 27KT 3627 9708
Special weather statement, Jun 16, 12:53 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1253 PM CDT WED JUN 16 2010

ARZ002-011-161845-
CARROLL AR-MADISON AR-
1253 PM CDT WED JUN 16 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 145 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     CARROLL AND NORTHEASTERN MADISON

AT 1253 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTH OF
FORUM...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...ALPENA...BERRYVILLE...OSAGE...GREEN FOREST...
RUDD...CARROLLTON...RULE...HUNTSVILLE...FORUM...MARBLE AND CLIFTY.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.

LAT...LON 3612 9338 3612 9339 3613 9346 3611 9346
      3608 9375 3631 9383 3649 9329 3613 9328
TIME...MOT...LOC 1753Z 258DEG 24KT 3622 9366
Special weather statement, Jun 16, 1:15 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
115 PM CDT WED JUN 16 2010

OKZ054-059-064-161900-
CREEK OK-OSAGE OK-PAWNEE OK-
115 PM CDT WED JUN 16 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHERN OSAGE...NORTHWESTERN CREEK AND PAWNEE

AT 115 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHWEST OF HOMINY TO TERLTON TO 6 MILES WEST
OF OILTON...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...OSAGE...HOMINY...JENNINGS...
TERLTON...HALLETT...CLEVELAND...WESTPORT...DRUMRIGHT...OILTON AND
MANNFORD.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3619 9662 3653 9658 3653 9619 3619 9627
      3595 9640 3597 9663 3617 9664
TIME...MOT...LOC 1815Z 269DEG 9KT 3644 9647 3619 9650
          3605 9669
Special weather statement, Jun 16, 2:01 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
201 PM CDT WED JUN 16 2010

OKZ055-060-061-067-161945-
ROGERS OK-TULSA OK-WAGONER OK-WASHINGTON OK-
201 PM CDT WED JUN 16 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WESTERN WAGONER...WESTERN ROGERS...SOUTHERN WASHINGTON AND TULSA

AT 202 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF SKIATOOK TO TULSA TO 12 MILES
WEST OF GLENPOOL...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...TULSA...CLAREMORE...
CATOOSA...VERDIGRIS...OOLOGAH...TALALA...BIXBY...JENKS...OWASSO...
GLENPOOL...SPERRY...SKIATOOK...COLLINSVILLE...BROKEN ARROW...VERA...
RAMONA...STONEBLUFF...COWETA AND ONETA.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3659 9556 3587 9563 3587 9601 3597 9603
      3627 9600 3654 9600
TIME...MOT...LOC 1902Z 247DEG 16KT 3648 9608 3623 9599
          3591 9622

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 8:38 PM CDTRiver Flood AdvisoryTSAMuskogee41 hr
Jun 16, 12:24 PM CDTSpecial Weather StatementTSAPawnee66 min
Jun 16, 1:15 PM CDTSpecial Weather StatementTSAPawnee45 min
Jun 16, 1:40 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa65 min
Jun 16, 2:01 PM CDTSpecial Weather StatementTSARogers, Tulsa44 min
Jun 16, 2:24 PM CDTSpecial Weather StatementTSACraig36 min
Jun 16, 2:28 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa44 min
Jun 16, 2:40 PM CDTAreal Flood AdvisoryTSARogers, Tulsa2 hr
Jun 16, 2:47 PM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Muskogee, Rogers, Wagoner58 min
Jun 16, 2:55 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Tulsa25 min
Jun 16, 3:29 PM CDTSevere Thunderstorm WarningTSACherokee, Delaware, Mayes, Wagoner61 min
Jun 16, 4:13 PM CDTSevere Thunderstorm WarningTSADelaware51 min
Jun 16, 12:53 PM CDTSpecial Weather StatementTSACarroll52 min
Jun 16, 3:41 PM CDTSevere Thunderstorm WarningTSACarroll, Madison19 min
Jun 16, 4:04 PM CDTSpecial Weather StatementTSABenton41 min
Jun 16, 4:05 PM CDTSpecial Weather StatementTSACarroll25 min
Jun 16, 4:20 PM CDTSpecial Weather StatementTSACarroll40 min
Jun 16, 4:25 PM CDTSevere Thunderstorm WarningTSACarroll35 min
Jun 16, 4:39 PM CDTAreal Flood AdvisoryTSACarroll2 hr
Jun 16, 4:50 PM CDTAreal Flood AdvisoryTSABenton, Washington115 min
Jun 16, 5:03 PM CDTAreal Flood AdvisoryTSABenton, Carroll, Madison, Washington117 min
Jun 16, 5:16 PM CDTSpecial Weather StatementTSACarroll59 min
Jun 16, 5:26 PM CDTFlash Flood WarningTSACarroll, Madison4 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.